Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 6, NWS Indianapolis, IN

February 3, 2016Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Feb 3, 2016, 1:09 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Feb 4, 2016, 5:34 PM EST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 1:09 PM EST (18:09 UTC)
In effect from
Feb 4, 2016, 5:34 PM EST
Expired
Feb 9, 2016, 10:16 PM EST
In force
5 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).

Action stage
14.5 ft
Minor stage
18 ft
Moderate stage
22.5 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

736 
WGUS43 KIND 031809
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 PM EST WED FEB 3 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in southern Indiana...

  East Fork White River...Muscatatuck River...

.Lowland flooding will develop along portions of the East Fork
White and Muscatatuck Rivers in southern Indiana.  Significant
flooding is not expected.

Flooding will affect some local and state roads...low agricultural
land and some river parks. Flooding will begin this afternoon and
continue into the weekend.

Southeast Indiana received 1 to 2 inches of rainfall on Tuesday
night. Flooding will last 1 to 3 days. 

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-040609-
/O.NEW.KIND.FL.W.0004.160203T1908Z-160207T1434Z/
/SERI3.1.ER.160203T1908Z.160204T1800Z.160207T0234Z.NO/
109 PM EST WED FEB 3 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* until Sunday morning.
* At 11:45 AM Wednesday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 13.9 feet by tomorrow early afternoon.  The river will
  fall below flood stage by Saturday before midnight.
* At 14.0 feet...Pasture lands...agricultural lands and several County
  and State Roads begin to flood.  High water isolates a few river 
  cabins.  State Road 235 east of Medora and county roads near 
  Shields and Vallonia flood.  Roads that begin to flood include 258 
  east of Cortland...County Road 725 N just north of the gaging site 
  and Ewing Road near Brownstown.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-040608-
/O.NEW.KIND.FL.W.0005.160207T0359Z-160209T0000Z/
/BEDI3.1.ER.160207T0359Z.160207T1200Z.160208T1200Z.NO/
109 PM EST WED FEB 3 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River near Rivervale.
* from Saturday evening to Monday evening.
* At 12:30 PM Wednesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday before midnight and 
  continue to rise to near 20.3 feet by Sunday early afternoon.  The 
  river will fall below flood stage by Monday morning.
* At 20.5 feet...Lawrenceport Road just east of Lawrenceport and on 
  the south side of river begins to flood around this level.  By 22 
  feet this road is impassable.  During typical floods in this 
  area...this portion of the road can be flooded by 5 to more than 10
  feet of water.  During the January 2005 flood...this area would 
  have been near the "bottom" of the river...underwater by nearly 17 
  feet.  In the great March 1913 flood...more than 25 feet of water 
  would have covered this location.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-040608-
/O.NEW.KIND.FL.W.0006.160204T2234Z-160210T0316Z/
/WHLI3.1.ER.160204T2234Z.160206T1800Z.160209T2116Z.NO/
109 PM EST WED FEB 3 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Muscatatuck River at Wheeler Hollow.
* from Thursday afternoon to Tuesday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.3 
  feet Saturday early afternoon.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
8 follow-up statements
373 
WGUS83 KIND 031834
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EST WED FEB 3 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  East Fork White River...Muscatatuck River...


.Lowland flooding will develop along portions of the East Fork
White and Muscatatuck Rivers in southern Indiana.  Significant
flooding is not expected.

Flooding will affect some local and state roads...low agricultural
land and some river parks. Flooding will begin this afternoon and
continue into the weekend.

Southeast Indiana received 1 to 2 inches of rainfall on Tuesday
night. Flooding will last 1 to 3 days.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-041834-
/O.EXT.KIND.FL.W.0004.160203T1839Z-160207T1434Z/
/SERI3.1.ER.160203T1839Z.160204T1800Z.160207T0234Z.NO/
134 PM EST WED FEB 3 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Sunday morning.
* At 12:45 PM Wednesday the stage was 11.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 13.9 feet by tomorrow early afternoon.  The river will
  fall below flood stage by Saturday before midnight.
* At 14.0 feet...Pasture lands...agricultural lands and several County
  and State Roads begin to flood.  High water isolates a few river 
  cabins.  State Road 235 east of Medora and county roads near 
  Shields and Vallonia flood.  Roads that begin to flood include 258 
  east of Cortland...County Road 725 N just north of the gaging site 
  and Ewing Road near Brownstown.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-041833-
/O.CON.KIND.FL.W.0005.160207T0359Z-160209T0000Z/
/BEDI3.1.ER.160207T0359Z.160207T1200Z.160208T1200Z.NO/
134 PM EST WED FEB 3 2016

The Flood Warning continues for
  The East Fork White River near Rivervale.
* from Saturday evening to Monday evening.
* At 12:30 PM Wednesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday before midnight and 
  continue to rise to near 20.3 feet by Sunday early afternoon.  The 
  river will fall below flood stage by Monday morning.
* At 20.5 feet...Lawrenceport Road just east of Lawrenceport and on 
  the south side of river begins to flood around this level.  By 22 
  feet this road is impassable.  During typical floods in this 
  area...this portion of the road can be flooded by 5 to more than 10
  feet of water.  During the January 2005 flood...this area would 
  have been near the "bottom" of the river...underwater by nearly 17 
  feet.  In the great March 1913 flood...more than 25 feet of water 
  would have covered this location.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-041833-
/O.CON.KIND.FL.W.0006.160204T2234Z-160210T0316Z/
/WHLI3.1.ER.160204T2234Z.160206T1800Z.160209T2116Z.NO/
134 PM EST WED FEB 3 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* from Thursday afternoon to Tuesday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.3 
  feet Saturday early afternoon.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
561 
WGUS83 KIND 040301
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EST WED FEB 3 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  East Fork White River...Muscatatuck River...



.Lowland flooding is developing along portions of the East Fork
White and Muscatatuck Rivers in southern Indiana. Significant
flooding is not expected.

Flooding will affect some local and state roads...low agricultural
land and some river parks. Flooding will begin this afternoon and
continue into the weekend.

Southeast Indiana received 1 to 2 inches of rainfall on Tuesday
night. Flooding will last 1 to 3 days.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-050301-
/O.EXT.KIND.FL.W.0004.000000T0000Z-160207T1251Z/
/SERI3.1.ER.160203T1825Z.160204T0600Z.160207T0051Z.NO/
1001 PM EST WED FEB 3 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Sunday morning.
* At 8:45 PM Wednesday the stage was 14.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.6 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  Saturday evening.
* At 15.0 feet...Lowland agricultural flooding in progress.  County 
  road 725 N (near Rockford) floods.  Indiana 258 east of Cortland 
  may flood.  On December 8 2014...about an inch of water flowed over
  Reddington Street near the East Fork White River Bridge as the 
  river crested.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-050300-
/O.EXT.KIND.FL.W.0005.160207T0200Z-160208T2100Z/
/BEDI3.1.ER.160207T0200Z.160207T1200Z.160208T0900Z.NO/
1001 PM EST WED FEB 3 2016

The Flood Warning continues for
  The East Fork White River near Rivervale.
* from Saturday evening to Monday afternoon.
* At 9:30 PM Wednesday the stage was 13.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday before midnight and 
  continue to rise to near 20.3 feet by Sunday early afternoon.  The 
  river will fall below flood stage by Monday morning.
* At 20.5 feet...Lawrenceport Road just east of Lawrenceport and on 
  the south side of river begins to flood around this level.  By 22 
  feet this road is impassable.  During typical floods in this 
  area...this portion of the road can be flooded by 5 to more than 10
  feet of water.  During the January 2005 flood...this area would 
  have been near the "bottom" of the river...underwater by nearly 17 
  feet.  In the great March 1913 flood...more than 25 feet of water 
  would have covered this location.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-050300-
/O.CON.KIND.FL.W.0006.160204T2234Z-160210T0316Z/
/WHLI3.1.ER.160204T2234Z.160206T1800Z.160209T2116Z.NO/
1001 PM EST WED FEB 3 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* from Thursday afternoon to Tuesday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.3 
  feet Saturday early afternoon.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
059 
WGUS83 KIND 041733
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1233 PM EST THU FEB 4 2016

...A Flood Warning continues for portions of the following rivers in 
southern Indiana...

  East Fork White River...Muscatatuck River...

.Lowland flooding has developed along portions of the East Fork
White and Muscatatuck Rivers in southern Indiana. Significant
flooding is not expected.

Flooding will affect some local and state roads...low agricultural
land and some river parks. Flooding will continue into the weekend.

Southeast Indiana received 1 to 2 inches of rainfall on Tuesday
night. Flooding will last 3 to 4 days.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-051733-
/O.CON.KIND.FL.W.0004.000000T0000Z-160207T1251Z/
/SERI3.1.ER.160203T1825Z.160204T0445Z.160207T0051Z.NO/
1233 PM EST THU FEB 4 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Sunday morning.
* At 10:45 AM Thursday the stage was 13.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage Saturday night.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-051732-
/O.EXT.KIND.FL.W.0005.160207T0600Z-160208T1500Z/
/BEDI3.1.ER.160207T0600Z.160207T1200Z.160208T0300Z.NO/
1233 PM EST THU FEB 4 2016

The Flood Warning continues for
  The East Fork White River near Rivervale.
* from late Saturday night to Monday morning.
* At 11:30 AM Thursday the stage was 14.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and 
  continue to rise to near 20.1 feet by Sunday morning.  The river 
  will fall below flood stage by Sunday before midnight.
* At 20.0 feet...Lowest agricultural lands begin to flood near 
  Rivervale.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-051732-
/O.CON.KIND.FL.W.0006.160204T2234Z-160210T0316Z/
/WHLI3.1.ER.160204T2234Z.160206T1800Z.160209T2116Z.NO/
1233 PM EST THU FEB 4 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* from this afternoon to Tuesday evening.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.3 
  feet Saturday early afternoon.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
177 
WGUS83 KIND 051636
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1136 AM EST FRI FEB 5 2016

...A Flood Warning continues for portions of the following river in 
southern Indiana...

  Muscatatuck River...


.The crest on the East Fork White and Muscatuck Rivers was near
Sparksville in southwest Jackson County late Friday morning.  High
water will continue through Sunday in Lawrence County with the river
cresting near flood stage at Rivervale area on Saturday night.  Lower
river levels will return by Monday.
 
Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-061636-
/O.EXT.KIND.FL.W.0006.000000T0000Z-160209T2343Z/
/WHLI3.1.ER.000000T0000Z.160206T1800Z.160209T1743Z.NO/
1136 AM EST FRI FEB 5 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until Tuesday evening.
* At  4:30 PM Thursday the stage was 18.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Tuesday early afternoon.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
448 
WGUS83 KIND 061800
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EST SAT FEB 6 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...

.High water will continue through Sunday in Lawrence County with the
river cresting near flood stage in the Rivervale area early
Sunday morning. Lower river levels will return by Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.

INC071-093-175-071800-
/O.EXT.KIND.FL.W.0006.000000T0000Z-160209T1314Z/
/WHLI3.1.ER.000000T0000Z.160207T0000Z.160209T0714Z.NO/
100 PM EST SAT FEB 6 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until Tuesday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.5 
  feet this evening.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

LEE
888 
WGUS83 KIND 071816
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EST SUN FEB 7 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...

.High water will continue...but be falling...through the end of the
weekend Sunday in Lawrence County. Lower river levels will return by
Monday.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.

INC071-093-175-081816-
/O.EXT.KIND.FL.W.0006.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.160206T2200Z.000000T0000Z.NO/
116 PM EST SUN FEB 7 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At 9:00 AM Sunday the stage was 19.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 18.2 feet 
  by tomorrow morning.
* At 18.0 feet...Floods area in a few low spots and woodland areas 
  along the river.  Residential property is not directly at this 
  point.  

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

LEE
735 
WGUS83 KIND 081712
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1212 PM EST MON FEB 8 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  Muscatatuck River...

.High water will continue for the early part of the work week but
levels will continue to fall. Flooding is expected to end by Tuesday
evening.

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.

INC071-093-175-091712-
/O.CON.KIND.FL.W.0006.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.160206T2200Z.000000T0000Z.NO/
1212 PM EST MON FEB 8 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At 5:00 PM Sunday the stage was 19.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 16.6 feet 
  by tomorrow morning.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$
002 
WGUS83 KIND 091743
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 PM EST TUE FEB 9 2016

...The Flood Warning is no longer in effect for a portion of the
following river in Indiana...

  Muscatatuck River...


.The Muscatatuck River has fallen below flood stage in
southern Indiana. This ends the most recent round of flooding in
central Indiana.


Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.


INC071-093-175-091813-
/O.CAN.KIND.FL.W.0006.000000T0000Z-160209T1743Z/
/WHLI3.1.ER.000000T0000Z.160206T2200Z.160209T0713Z.NO/
1243 PM EST TUE FEB 9 2016

The Flood Warning is cancelled for
  The Muscatatuck River at Wheeler Hollow.
* At 8:00 AM Tuesday the stage was 15.0 feet.
* Flood stage is 16.0 feet.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 3, 12:21 PM EST, 48 minutes earlier.

Area forecast discussion, Feb 3, 12:21 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1221 PM EST WED FEB 3 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 233 AM EST WED FEB 3 2016

LOW PRESSURE OVER ILLINOIS IS EXPECTED TO QUICKLY PUSH TO ONTARIO
AND QUEBEC BY TONIGHT AS HIGH PRESSURE ACROSS THE WESTERN PLAINS
STATES BUILDS ACROSS THE MIDWEST. COLDER AIR ASSOCIATED WITH THE
HIGH WILL BUILD ACROSS INDIANA AND MAY BRING A FEW FLURRIES THIS
AFTERNOON AND OVERNIGHT.

THE HIGH WILL LINGER ACROSS CENTRAL INDIANA INTO THE
WEEKEND...BRINGING MAINLY DRY WEATHER WITH SEASONABLE
TEMPERATURES. ANOTHER COLD FROM WILL BRING SMALL CHANCES FOR SNOW
AGAIN EARLY NEXT WEEK.

&&

.NEAR TERM /TODAY/...
ISSUED AT 1018 AM EST WED FEB 3 2016

HRRR FORECAST SOUNDINGS INDICATE SOME WEAK LIFT IN THE LOW LEVELS
THIS AFTERNOON AND EVENING...THUS WILL KEEP SLIGHT CHANCE OF
NONMEASURABLE PRECIP IN THE FORECAST. HAVE ADJUSTED HOWEVER TO
DRIZZLE OR A MIX OF DRIZZLE/FLURRIES FOR AREAS WHEN HOURLY TEMPS
ARE TOO WARM TO SUPPORT ALL FLURRIES.

ADDITIONALLY...ADJUSTMENTS MADE TO SKY GRIDS FOR TIMING AND
COVERAGE...ESPECIALLY EARLY WITH THE AMPLE SUNSHINE THIS MORNING.
SHOULD CLOUD OVER STEADILY AS THE DAY WEARS ON.

PREVIOUS DISCUSSION FOLLOWS.

ISSUED AT 233 AM EST WED FEB 3 2016

SURFACE ANALYSIS EARLY THIS MORNING SHOWS DEEP LOW PRESSURE OVER
NRN ILLINOIS AND LAKE MICHIGAN. A DRY SLOT WRAPPING INTO THE LOW
WAS FOUND OVER SE MISSOURI AND ILLINOIS. MEANWHILE A COLD FRONT
WAS FOUND ACROSS NW MISSOURI AND EASTERN KANSAS. FOR A FEW MORE
HOURS...CENTRAL INDIANA REMAINS IN THE WARM SECTOR AMID SOUTH
WINDS AND DEW POINTS IN THE 50S. RADAR SHOWS THE LAST EDGE OF
PRECIP PUSHING THROUGH INDY METRO AND THIS FEATURE SHOULD EXIT THE
AREA WITHIN THE NEXT FEW HOURS.

MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS.

GFS AND NAM CONTINUE TO SUGGEST THE DEEP LOW OVER NRN ILLINOIS
WILL PUSH WELL TO THE NORTHEAST TODAY...AND IN PROCESS DRAG THE
COLD FRONT ACROSS CENTRAL INDIANA DURING THE AFTERNOON. MEANWHILE
THE MODELS CONTINUE TO SUGGEST A BROAD TROUGH ALOFT WILL LINGER
OVER THE REGION IN THE WAKE OF THE PASSING SYSTEM. MEANWHILE
BROAD CYCLONIC FLOW IS EXPECTED TO LINGER IN THE LOWER
LEVELS...ALL WHILE STRONG COLD AIR ADVECTION IS ONGOING THE NEXT
48 HOURS. MEANWHILE TIME HEIGHT SECTIONS SHOW SATURATED LOWER
LEVELS AS DO THE FORECAST SOUNDINGS...INDICATING TRAPPED STRATO-
CU. FINALLY...THE GFS AND AND BOTH SUGGESTS A WEAK SHORT WAVE
PASSING ALOFT ASSOCIATED WITH COLD FRONTAL PASSAGE THIS AFTERNOON.
DEEP MOISTURE APPEARS UNAVAILABLE...HOWEVER GIVEN THE LOWER LEVEL
MOISTURE...A FLURRY CANNOT BE RULED OUT.

THUS AFTER THE DRY SLOT PASSES AND WRAP AROUND MOISTURE
RETURNS...WILL TREND TOWARD PARTLY CLOUDY EARLY THIS
MORNING...THEN BECOMING CLOUDY THIS AFTERNOON WITH A CHC FOR A
FLURRY. GIVEN THE STRONG COLD AIR ADVECTION WILL FORECAST HIGHS
NEAR 12Z EXPECTED TEMPS TRENDING COOLER AS WE PROGRESS INTO THE
AFTERNOON. WILL TREND HIGHS COOLER THAN MAVMOS...CLOSER TO THE 12Z
FORECAST TEMPS.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
ISSUED AT 233 AM EST WED FEB 3 2016

GFS AND NAM CONTINUE THE SAME KIND OF PATTERN ACROSS THE AREA
TONIGHT AND THROUGH AT LEAST THURSDAY AFTERNOON. BROAD TROUGHING
REMAINS IN PLACE ALOFT...ALL WHILE COLD AIR ADVECTION REMAINS IN
PLACE AT THE SURFACE. LOWER LEVEL MOISTURE FIELDS CONTINUE TO
INDICATE TRAPPED STRATO-CU ACROSS THE AREA UNTIL AT LEAST THURSDAY
AFTERNOON...WHEN THE LOWER LEVEL PATTER BECOMES LESS CYCLONIC.
THE NAM SUGGESTS SURFACE RIDGING BUILDING INTO INDIANA FROM THE
SOUTHWEST AT THAT TIME. THUS WILL CONTINUE THE TREND WITH CLOUDY
SKIES UNTIL MIDDAY THURSDAY. AS FOR TEMPS WILL TREND LOWS TONIGHT
CLOSE TO MAVMOS...AND TREND HIGHS ON THURSDAY COOLER THAN MAVMOS.

BY THURSDAY NIGHT THROUGH FRIDAY NIGHT THE GFS DEPICTS BROAD HIGH
PRESSURE IN PLACE ACROSS THE TENNESSEE VALLEY...KEEPING COOL
AND DRY WESTERLY FLOW IN PLACE ACROSS CENTRAL INDIANA. BY THURSDAY
NIGHT...THE CORE OF COLD AIR HAD MOVES EAST OF INDIANA...HOWEVER
ONLY BROAD AND WEAK WARM AIR ADVECTION RETURNS AS 850MB TEMPS
ONLY SLOWLY RISE TO -4 BY FRIDAY NIGHT. FORECAST SOUNDINGS REMAIN
RATHER DRY THROUGH SATURDAY NIGHT...THUS WILL ONLY EXPECT SOME
HIGH CLOUDS. WILL TREND THURSDAY NIGHT THROUGH FRIDAY NIGHT TOWARD
PARTLY CLOUDY WITH TEMPS AT OR SLIGHTLY BELOW MAVMOS FOR HIGHS AND
LOWS.

&&

.LONG TERM /SATURDAY THROUGH NEXT TUESDAY/...
ISSUED AT 233 AM EST WED FEB 3 2016

STILL QUITE A BIT OF VARIANCE AMONG THE ENSEMBLES WITH RESPECT TO A
DEVELOPING COLD UPPER TROUGH EARLY NEXT WEEK AND THE ASSOCIATED SURFACE
SYSTEM. MAJORITY OF THE MEMBERS SUGGEST A CLIPPER TYPE SYSTEM PASSING
THROUGH THE GREAT LAKES. HOWEVER...THERE SEEMS TO BE A LITTLE MORE SUPPORT
TODAY FOR POTENTIAL SECONDARY LOW DEVELOPMENT OVER THE OHIO VALLEY EARLY
NEXT WEEK.

FOR NOW...WILL GO WITH CHANCE POPS FOR MIXED PRECIPITATION SUNDAY NIGHT
AND MONDAY...AND CHANCE POPS FOR SNOW MONDAY NIGHT AND TUESDAY AS
THICKNESSES LOWER IN RESPONSE TO DEVELOPING UPPER TROUGH.

&&

.AVIATION /DISCUSSION FOR THE 031800Z TAFS/...

ISSUED AT 1206 PM EST WED FEB 3 2016

AN EXTENSIVE AREA OF CEILINGS 025-035 THAT WERE OVER CENTRAL
ILLINOIS EARLY THIS MORNING IS NOW PARTIALLY ENCOMPASSING CENTRAL
INDIANA MOVING OVER THE TERMINALS FROM THE WEST. THESE CEILINGS
ARE EXPECTED TO LINGER THROUGH THE REST OF THE AFTERNOON HOURS
AND THROUGH TONIGHT...AND EVEN EARLY TOMORROW (THURSDAY) MORNING.
THE LAST SITE TO FALL TO MVFR WILL BE KBMG...WHICH IS ABOUT 1-2
HOURS FROM THE EDGE OF THIS LOWER (MVFR) STRATO CU DECK AND IS
FORECAST TO GO FROM BKN035 TO OVC030 BY 20-21Z THIS AFTERNOON.

CEILINGS WILL REMAIN AT MID TO HIGH END MVFR ALL NIGHT LONG.
CURRENTLY STRONG LOW LEVEL WINDS MAKING IT TO THE SURFACE AND
CAUSING GUSTS OF 25 TO 30 MPH...WITH A FEW SLIGHTLY HIGHER GUSTS
EVERY ONCE IN A WHILE IN UPWARDS OF 35 MPH. THESE GUSTS WILL BEGIN
TO DROP OFF AROUND SUNSET. WINDS WILL REMAIN AROUND 10 KT OUT OF
THE WEST TONIGHT THROUGH THURSDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA/NIELD
SHORT TERM...PUMA
LONG TERM...JAS
AVIATION...SMF
Hazardous weather outlook, Feb 3, 3:41 AM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 AM EST WED FEB 3 2016

INZ021-028>031-035>049-051>057-060>065-067>072-040845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
341 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

HAZARDS: NONE.

TIMING: NONE

DISCUSSION: A COLD FRONT WILL SWEEP ACROSS CENTRAL INDIANA THIS
AFTERNOON AND MAY PRODUCE A FLURRY. OTHERWISE...COLD HIGH PRESSURE
WILL MOVE IN TO THE AREA THROUGH TONIGHT IN THE WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: LIGHT RAIN/SNOW SHOWERS ARE POSSIBLE ON SUNDAY NIGHT
THROUGH TUESDAY. IT IS TOO SOON TO DETERMINE IF THERE WILL BE ANY
SNOW ACCUMULATIONS.

DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE LATER
PARTS OF THE WORK WEEK. FURTHER OUT...ANOTHER FRONTAL SYSTEM AND
UPPER LOW WILL BRING CHANCES FOR RAIN/SNOW SHOWERS EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 1:09 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Feb 3, 1:09 PM ESTRiver Flood WarningINDLawrence, Martin5 days

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.